Alert archive / Wyoming / High Wind Warnings in 2015
High Wind Warning 3, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Jan 17, 2015, 1:03 PM MST for 4 counties in Wyoming. It took effect at Jan 17, 2015, 8:00 PM MST. It was in force for 31 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 17, 2015, 1:03 PM MST (20:03 UTC)
- In effect from
- Jan 17, 2015, 8:00 PM MST
- Expired
- Jan 19, 2015, 2:47 AM MST
- In force
- 31 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 2 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 18, 4:01 PM MST | SNOW 3 | 19 Wsw Wapiti, WY | BLACKWATER SNOTEL |
| Jan 18, 4:01 PM MST | SNOW 5 | 21 W Clark, WY | BEARTOOTH LAKE SNOTEL |
| Jan 18, 4:01 PM MST | HEAVY SNOW 6 | 14 Ne Pahaska, WY | EVENING STAR SNOTEL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.1 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2792 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
428 WWUS75 KRIW 172003 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 103 PM MST SAT JAN 17 2015 ...HIGH WIND WARNING...CODY FOOTHILLS...SOUTHERN FREMONT AND NATRONA COUNTIES... .INCREASING UPPER LEVEL WINDS AND A STRONG SURFACE PRESSURE GRADIENT WILL BRING HIGH WINDS TO PORTIONS OF THE CODY FOOTHILLS...SOUTHERN FREMONT AND NATRONA COUNTIES LATER TONIGHT THROUGH EARLY MONDAY MORNING. WYZ003-181000- /O.UPG.KRIW.HW.A.0002.150118T0300Z-150119T1200Z/ /O.NEW.KRIW.HW.W.0003.150118T0300Z-150119T1200Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 103 PM MST SAT JAN 17 2015 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...WIND WILL INCREASE LATER THIS AFTERNOON AND MAY BECOME STRONG THIS EVENING THROUGH SUNDAY. * WIND...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. HIGHER GUSTS OVER 80 MPH ARE POSSIBLE IN THE VICINITY OF CLARK. * IMPACTS...TRAVELERS ON HIGHWAY 120 FROM CLARK TO SOUTH OF CODY MAY EXPERIENCE STRONG CROSSWINDS. THOSE IN LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD EXERCISE IF TRAVEL IS NECESSARY ACROSS THIS AREA SATURDAY NIGHT THROUGH SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ019-181000- /O.NEW.KRIW.HW.W.0003.150118T0700Z-150119T1200Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 103 PM MST SAT JAN 17 2015 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM MST MONDAY. * SUMMARY AND TIMING...WINDS WILL INCREASE THIS EVENING WITH HIGH WINDS POSSIBLE FROM MIDNIGHT TONIGHT TO 5 AM MONDAY MORNING. * WIND...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...TRAVEL WITH LIGHT WEIGHT AND HIGH PROFILE VEHICLES MAY BECOME HAZARDOUS ON HIGHWAY 287 FROM BEAVER RIM TO MUDDY GAP. STRONG CROSS WINDS WILL CAUSE A BLOW OVER HAZARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ020-181000- /O.NEW.KRIW.HW.W.0003.150118T0700Z-150119T1200Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 103 PM MST SAT JAN 17 2015 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM MST MONDAY. * SUMMARY AND TIMING...WINDS WILL INCREASE THIS EVENING WITH HIGH WINDS POSSIBLE FROM MIDNIGHT TONIGHT TO 5 AM MONDAY MORNING. * WIND...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...TRAVEL WITH LIGHT WEIGHT AND HIGH PROFILE VEHICLES MAY BECOME HAZARDOUS ON INTERSTATE 25 AND HIGHWAYS 220...20 26. STRONG CROSS WINDS WILL CAUSE A BLOW OVER HAZARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ C.BAKER
5 follow-up statements
170 WWUS75 KRIW 180342 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 842 PM MST SAT JAN 17 2015 ...HIGH WIND WARNING...CODY FOOTHILLS...SOUTHERN FREMONT AND NATRONA COUNTIES... .INCREASING UPPER LEVEL WINDS AND A STRONG SURFACE PRESSURE GRADIENT WILL BRING HIGH WINDS TO PORTIONS OF THE CODY FOOTHILLS...SOUTHERN FREMONT AND NATRONA COUNTIES TONIGHT THROUGH EARLY MONDAY MORNING. WYZ003-181200- /O.CON.KRIW.HW.W.0003.000000T0000Z-150119T1200Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 842 PM MST SAT JAN 17 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. * SUMMARY AND TIMING...WINDS WILL STRENGTHEN OVERNIGHT WITH THE STRONGEST GUSTS EXPECTED FROM MIDNIGHT THROUGH SUNDAY MORNING. * WIND...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. HIGHER GUSTS OVER 80 MPH ARE POSSIBLE IN THE VICINITY OF CLARK AND NEAR LANDFILL ROAD SOUTH OF CODY. A GUST OF 63 MPH WAS RECORDED IN CLARK AT 8 PM. * IMPACTS...TRAVELERS ON HIGHWAY 120 FROM CLARK TO SOUTH OF CODY MAY EXPERIENCE STRONG CROSSWINDS. THOSE IN LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD EXERCISE IF TRAVEL IS NECESSARY ACROSS THIS AREA SATURDAY NIGHT THROUGH SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ019-181200- /O.CON.KRIW.HW.W.0003.150118T0700Z-150119T1200Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 842 PM MST SAT JAN 17 2015 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM MST MONDAY. * SUMMARY AND TIMING...WINDS WILL INCREASE THIS EVENING WITH HIGH WINDS POSSIBLE FROM MIDNIGHT TONIGHT TO 5 AM MONDAY MORNING. * WIND...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...TRAVEL WITH LIGHT WEIGHT AND HIGH PROFILE VEHICLES MAY BECOME HAZARDOUS ON HIGHWAY 287 FROM BEAVER RIM TO MUDDY GAP. STRONG CROSS WINDS WILL CAUSE A BLOW OVER HAZARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ020-181200- /O.CON.KRIW.HW.W.0003.150118T0700Z-150119T1200Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 842 PM MST SAT JAN 17 2015 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM MST MONDAY. * SUMMARY AND TIMING...WINDS WILL INCREASE THIS EVENING WITH HIGH WINDS POSSIBLE FROM MIDNIGHT TONIGHT TO 5 AM MONDAY MORNING. * WIND...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...TRAVEL WITH LIGHT WEIGHT AND HIGH PROFILE VEHICLES MAY BECOME HAZARDOUS ON INTERSTATE 25 AND HIGHWAYS 220...20 26. STRONG CROSS WINDS WILL CAUSE A BLOW OVER HAZARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
272 WWUS75 KRIW 180937 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 237 AM MST SUN JAN 18 2015 ...HIGH WIND WARNING...CODY FOOTHILLS...SOUTHERN FREMONT AND NATRONA COUNTIES... .INCREASING UPPER LEVEL WINDS AND A STRONG SURFACE PRESSURE GRADIENT WILL BRING HIGH WINDS TO PORTIONS OF THE CODY FOOTHILLS...SOUTHERN FREMONT AND NATRONA COUNTIES THROUGH EARLY MONDAY MORNING. WYZ003-182300- /O.CON.KRIW.HW.W.0003.000000T0000Z-150119T1200Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 237 AM MST SUN JAN 18 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. * SUMMARY AND TIMING...HIGH WINDS WILL CONTINUE STRONGEST GUSTS EXPECTED THROUGH TODAY. * WIND...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. HIGHER GUSTS OVER 80 MPH ARE POSSIBLE IN THE VICINITY OF CLARK AND NEAR LANDFILL ROAD SOUTH OF CODY. A GUST OF 73 MPH WAS RECORDED IN CLARK LAST EVENING. * IMPACTS...TRAVELERS ON HIGHWAY 120 FROM CLARK TO SOUTH OF CODY MAY EXPERIENCE STRONG CROSSWINDS. THOSE IN LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD EXERCISE IF TRAVEL IS NECESSARY ACROSS THIS AREA SATURDAY NIGHT THROUGH SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ019-182300- /O.CON.KRIW.HW.W.0003.000000T0000Z-150119T1200Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 237 AM MST SUN JAN 18 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. * SUMMARY AND TIMING.. HIGH WINDS POSSIBLE FROM MIDNIGHT TONIGHT TO 5 AM MONDAY MORNING. * WIND...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...TRAVEL WITH LIGHT WEIGHT AND HIGH PROFILE VEHICLES MAY BECOME HAZARDOUS ON HIGHWAY 287 FROM BEAVER RIM TO MUDDY GAP. STRONG CROSS WINDS WILL CAUSE A BLOW OVER HAZARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ020-182300- /O.CON.KRIW.HW.W.0003.000000T0000Z-150119T1200Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 237 AM MST SUN JAN 18 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. * SUMMARY AND TIMING...WINDS WILL INCREASE THIS EVENING WITH HIGH WINDS POSSIBLE FROM MIDNIGHT TONIGHT TO 5 AM MONDAY MORNING. * WIND...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH. WINDS HAVE ALREADY GUSTED OVER 60 MPH ALONG OUTER DRIVE. * IMPACTS...TRAVEL WITH LIGHT WEIGHT AND HIGH PROFILE VEHICLES MAY BECOME HAZARDOUS ON INTERSTATE 25 AND HIGHWAYS 220...20 26. STRONG CROSS WINDS WILL CAUSE A BLOW OVER HAZARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
229 WWUS75 KRIW 182015 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 115 PM MST SUN JAN 18 2015 ...HIGH WIND WARNING...CODY FOOTHILLS...SOUTHERN FREMONT AND NATRONA COUNTIES... .INCREASING UPPER LEVEL WINDS AND A STRONG SURFACE PRESSURE GRADIENT WILL BRING HIGH WINDS TO PORTIONS OF THE CODY FOOTHILLS...SOUTHERN FREMONT AND NATRONA COUNTIES THROUGH EARLY MONDAY MORNING. WYZ003-191200- /O.CON.KRIW.HW.W.0003.000000T0000Z-150119T1200Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 115 PM MST SUN JAN 18 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. * SUMMARY AND TIMING...HIGH WINDS WILL CONTINUE STRONGEST GUSTS EXPECTED THIS EVENING. * WIND...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. HIGHER GUSTS OVER 80 MPH ARE POSSIBLE IN THE VICINITY OF CLARK AND NEAR LANDFILL ROAD SOUTH OF CODY. A GUST OF 91 MPH WAS RECORDED IN CLARK TODAY. * IMPACTS...TRAVELERS ON HIGHWAY 120 FROM CLARK TO SOUTH OF CODY MAY EXPERIENCE STRONG CROSSWINDS. THOSE IN LIGHT WEIGHT AND HIGH PROFILE VEHICLES SHOULD EXERCISE IF TRAVEL IS NECESSARY ACROSS THIS AREA SATURDAY NIGHT THROUGH SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ019-191200- /O.CON.KRIW.HW.W.0003.000000T0000Z-150119T1200Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 115 PM MST SUN JAN 18 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. * SUMMARY AND TIMING.. HIGH WINDS POSSIBLE THROUGH 5 AM MONDAY MORNING. * WIND...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...TRAVEL WITH LIGHT WEIGHT AND HIGH PROFILE VEHICLES MAY BECOME HAZARDOUS ON HIGHWAY 287 FROM BEAVER RIM TO MUDDY GAP. STRONG CROSS WINDS WILL CAUSE A BLOW OVER HAZARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ020-191200- /O.CON.KRIW.HW.W.0003.000000T0000Z-150119T1200Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 115 PM MST SUN JAN 18 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. * SUMMARY AND TIMING...WINDS WILL CONTINUE THROUGH 5 AM MONDAY MORNING. * WIND...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...TRAVEL WITH LIGHT WEIGHT AND HIGH PROFILE VEHICLES MAY BECOME HAZARDOUS ON INTERSTATE 25 AND HIGHWAYS 220...20 26. STRONG CROSS WINDS WILL CAUSE A BLOW OVER HAZARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ C.BAKER
272 WWUS75 KRIW 190138 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 638 PM MST SUN JAN 18 2015 WYZ019-020-190245- /O.CAN.KRIW.HW.W.0003.000000T0000Z-150119T1200Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 638 PM MST SUN JAN 18 2015 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE SUBSIDED ACROSS THE AREA EARLY THIS EVENING. WINDS WILL CONTINUE TO GUST TO NEAR 40 MPH ALONG WYOMING BOULEVARD ON THE SOUTH SIDE OF CASPER THIS EVENING. $$ WYZ003-191200- /O.CON.KRIW.HW.W.0003.000000T0000Z-150119T1200Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 638 PM MST SUN JAN 18 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. * SUMMARY AND TIMING...HIGH WINDS WILL CONTINUE STRONGEST GUSTS EXPECTED THIS EVENING. * WIND...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. A GUST OF 91 MPH WAS RECORDED IN CLARK AT 1051 AM THIS MORNING. WINDS WERE STILL GUSTING TO NEAR 60 MPH IN CLARK EARLY THIS EVENING. * IMPACTS...TRAVELERS ON HIGHWAY 120 FROM CLARK TO SOUTH OF CODY MAY EXPERIENCE STRONG CROSSWINDS. THOSE IN LIGHT WEIGHT AND HIGH PROFILE VEHICLES SHOULD EXERCISE IF TRAVEL IS NECESSARY ACROSS THIS AREA SATURDAY NIGHT THROUGH SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
185 WWUS75 KRIW 190947 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 247 AM MST MON JAN 19 2015 WYZ003-191100- /O.CAN.KRIW.HW.W.0003.000000T0000Z-150119T1200Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 247 AM MST MON JAN 19 2015 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. WINDS ARE DECREASING ACROSS THE WARNED AREA SO THE HIGH WIND WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Jan 17, 10:40 AM MST, 2 hours 23 minutes earlier.
Area forecast discussion, Jan 17, 10:40 AM MST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1040 AM MST SAT JAN 17 2015 .SHORT TERM...SATURDAY THROUGH MONDAY NIGHT AROUND MIDNIGHT...THE LAST GASPS OF THE SHORTWAVE THAT BROUGHT THE SNOW TO THE WEST WAS MOVING OUT. SNOW ACROSS THE WEST WAS TAPERING OFF AND SHOULD BE MAINLY DONE BY DAYBREAK. TODAY LOOKS TO BE THE QUIETEST DAY OF THE SHORT TERM PERIOD AS A BUBBLE AREA OF HIGH PRESSURE BUILDS ACROSS THE STATE. THERE COULD STILL BE A FEW SNOW SHOWERS ACROSS THE HIGHER ELEVATIONS OF THE WEST...BUT NO ADDITIONAL ACCUMULATION IS EXPECTED. MEANWHILE...EAST OF THE DIVIDE EXPECT A DRY DAY WITH SOME SUNSHINE. THERE WILL STILL BE SOME GUSTY WINDS ACROSS THE FAVORED LOCATIONS BUT THEY SHOULD NOT BE AS STRONG AS YESTERDAY. HOWEVER...THIS WILL CHANGE TONIGHT. THE NEXT TROUGH AND FRONT WILL APPROACH FROM THE WEST STARTING TONIGHT. THE MODELS HAVE COME INTO BETTER AGREEMENT FROM LAST NIGHT WITH THE TIMING OF THE ARRIVAL OF THE PRECIPITATION. AT THIS POINT...THE HEAVIEST SHOULD HOLD OFF UNTIL LATER SATURDAY NIGHT AS THE BEST WARM ADVECTION MOVE INTO THE AREA. SNOW WILL CONTINUE ON AND OFF THROUGH SUNDAY AND EVEN INTO SUNDAY NIGHT BEFORE ENDING. THE MODELS ARE IN GOOD AGREEMENT IN PUTTING THE HEAVIEST PRECIPITATION ACROSS THE TETONS. THE WESTERLY FLOW AND FAVORABLE OROGRAPHICS ALSO AGREE WITH THIS. AS A RESULT...WE WILL HOIST A WINTER STORM WATCH FOR ZONE 12 STARTING LATER TONIGHT AND RUNNING THROUGH SUNDAY. OTHER PORTIONS OF THE WESTERN MOUNTAINS WILL SEE SNOW AS WELL...BUT LESSER AMOUNTS. AT THIS POINT...WE WILL LET THE DAY SHIFT DECIDE ON POSSIBLE ADVISORIES FOR OTHER LOCATIONS. ONE CONCERN...HOWEVER...IS SOME OF THE MODELS SHOWING SOME WARMER AIR CREEPING UP INTO THE WESTERN VALLEYS. THE NAM SHOWS 700 MILLIBAR TEMPERATURES RISING TO AROUND MINUS 3 ON SUNDAY. THIS WOULD RAISE SNOW LEVELS TO AROUND 7000 FEET AND LIMIT ACCUMULATION IN THE VALLEYS. WE DO HAVE SOME MIXING IN THE STAR VALLEY TO COVER FOR THIS. MEANWHILE...EAST OF THE DIVIDE THE WIND MACHINE WILL ONCE AGAIN BE CRANKING UP FOR THE FAVORED AREAS. FOR TONIGHT...THE MODELS SHOW 700 MILLIBAR WINDS INCREASING TO OVER 50 KNOTS ONCE AGAIN TONIGHT AND EVEN APPROACHING 70 KNOTS BY EARLY SUNDAY MORNING ACROSS THE CODY FOOTHILLS AND ESPECIALLY AROUND EVERYONE'S FAVORITE CROSSROADS...CLARK. THESE WINDS WILL PERSIST THROUGH SUNDAY BEFORE DECREASING SUNDAY NIGHT FOLLOWING PASSAGE OF THE FRONT AND SHORTWAVE. SO...WE WILL HOIST A HIGH WIND WATCH FOR THE CODY FOOTHILLS STARTING THIS EVENING AND RUNNING THROUGH SUNDAY. HIGH WIND POTENTIAL ALSO EXISTS FOR THE SOUTHWESTERN WIND CORRIDOR FOR SUNDAY WITH A TIGHTENING PRESSURE GRADIENT AND INCREASING LOW LEVEL WINDS. AS FOR THE CHANCE OF ANY SNOW JUMPING EAST OF THE DIVIDE...AT THIS TIME THE ODDS ARE NOT GREAT AND THE BEST CHANCE WOULD BE ACROSS AREAS EAST OF THE BIG HORN RANGE. CONTINUITY HAD THIS REPRESENTED WELL SO WE MADE FEW CHANGES. BY MONDAY...ANOTHER SHORTWAVE MAY MOVE INTO THE WEST WITH ANOTHER CHANCE FOR SNOW. THE MODELS ARE IN MORE DISAGREEMENT AT THIS TIME SO WE MADE FEW CHANGES TO CONTINUITY FOR NOW. .LONG TERM...TUESDAY THROUGH SATURDAY THE MODELS HINT AT A COLDER DAY FOR TUESDAY WITH SOME LIGHT SNOW IN THE MOUNTAINS ALONG AND EAST OF THE DIVIDE. THE ECMWF MODEL IS A LITTLE COLDER WITH TEMPERATURES ON TUE THAN THE GFS MODEL. THERE MAY BE SCATTERED AREAS OF LIGHT SNOW TUESDAY AFTERNOON AND NIGHT EAST OF THE DIVIDE. CONFIDENCE IS LOWER NOW AS THIS SYSTEM DOES NOT LOOK ALL THAT STRONG AND THE UPSLOPE COMPONENT IS MARGINAL. HAVE LOWERED PRECIP CHANCE AT THE LOWER ELEVATIONS EAST OF THE DIVIDE. THERE MAY BE ISOLATED AREAS OF LIGHT SNOW WEDNESDAY MORNING PER THE ECMWF WHEREAS THE GFS IS DRY. HAVE LEFT LOW CHANCE FOR LIGHT SNOW IN CENTRAL WY WED MORNING. WILL ADJUST IN THE COMING DAYS AS NEEDED. WEDNESDAY NIGHT THROUGH THURSDAY NIGHT LOOK DRY. STILL WATCHING A POTENTIAL WEATHER SYSTEM FOR LATE THURSDAY NIGHT IN NW WY AND THEN OVER MOST OF THE AREA FRIDAY. GFS TRACK DIFFERS FROM ECMWF TRACK...SO IMPACT TO THE REGION VARIES ACCORDINGLY. FOR NOW WENT WITH LOW CHANCE OF PRECIP FRIDAY OVER THE AREA WITH PRECIP ENDING FRI EVENING. NEXT SATURDAY A NW FLOW ALOFT IS FORECAST WITH MOISTURE ON THE INCREASE IN NW WY. THE ECMWF IS FASTER WITH THE SNOW FORMING IN THE NW MOUNTAINS AND BIGHORN MOUNTAINS. WILL PUT IN A CHANCE OF SNOW MAINLY IN THE AFTERNOON INTO SATURDAY NIGHT. TEMPERATURES WILL BE COLD TUE AND WED AND THEN A LITTLE MILDER THURS THROUGH NEXT SATURDAY. .AVIATION.../18Z ISSUANCE/ EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. AFTER A RELATIVE LULL IN THE WINDS TODAY...WINDS ARE EXPECTED TO RAPIDLY INCREASE AT RIDGE TOP LEVEL SATURDAY EVENING OR 40-55KTS ABOVE 8KFT WITH MOUNTAIN WAVE ACTIVITY AND AREAS OF LLWS VCNTY KCOD-KLND. HIGH WINDS WILL LIKELY MIX DOWN INTO THE CODY FOOTHILLS SATURDAY NIGHT. MTNS IN THE VCNTY OF THE DIVIDE WILL BECOME INCREASINGLY OBSCURED ABOVE 9KFT IN SN 3Z-12Z SUNDAY. WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES SOME MVFR CIGS WILL LINGER ACROSS THE FAR WEST AND ALSO OBSCURE MOST MTNS ABOVE 8-9KFT. A BREAK WITH SOME SCATTERING OUT OF THESE LOWER CLOUD DECKS WILL OCCUR 18Z-22Z SATURDAY. THE NEXT PACIFIC SYSTEM WILL BEGIN TO PUSH IN LOWER CIGS AND AREAS OF SN 00Z-06Z SUNDAY WITH WIDESPREAD IFR CONDITIONS AND MTN OBSCURATIONS EXPECTED VCNTY AND NORTH OF A KPNA-KAFO LINE BY 6Z SUN. .FIRE WEATHER... AFTER A DECREASE IN WIND TODAY IN MOST AREAS...WINDS WILL INCREASE AGAIN TONIGHT AND CONTINUE THROUGH SUNDAY NIGHT. SNOW WILL REDEVELOP OUT WEST SATURDAY NIGHT AND CONTINUE THROUGH SUNDAY WITH PLENTY OF WIND. && .RIW WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM THIS EVENING THROUGH LATE SUNDAY NIGHT WYZ012. HIGH WIND WATCH FROM 8 PM MST THIS EVENING THROUGH LATE SUNDAY NIGHT WYZ003. && SHORT TERM...HATTINGS LONG TERM...AR AVIATION...C.BAKER FIRE WEATHER...HATTINGS
Hazardous weather outlook, Jan 17, 4:00 AM MST, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 400 AM MST SAT JAN 17 2015 WYZ001>020-022>030-181300- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 400 AM MST SAT JAN 17 2015 ...WINTER STORM WATCH FOR THE TETONS LATER TONIGHT THROUGH SUNDAY NIGHT... ...HIGH WIND WATCH FOR THE CODY FOOTHILLS FROM THIS EVENING THROUGH SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SNOW WILL SPREAD INTO THE WEST TONIGHT. PLEASE SEE FORECASTS FOR DETAILS. HIGH WINDS ARE POSSIBLE IN THE CODY FOOTHILLS TONIGHT...ESPECIALLY IN THE VICINITY OF CLARK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY...SNOW WILL CONTINUE OVER THE WEST...WITH THE BEST CHANCE OF SIGNIFICANT SNOWFALL OVER THE FAR NORTHWEST. THE THREAT FOR HIGH WIND WILL CONTINUE IN THE CODY FOOTHILLS. MONDAY...ANOTHER CHANCE OF SNOW FOR THE WESTERN MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT SNOWFALL AMOUNTS AND WIND GUSTS. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 2:32 AM MST | High Wind Watch | RIW | Park | 11 hr |
| Jan 17, 2:39 AM MST | Winter Storm Watch | RIW | Fremont, Lincoln, Sublette, Teton | 11 hr |
| Jan 17, 1:21 PM MST | Winter Storm Warning | RIW | Fremont, Lincoln, Sublette, Teton | 34 hr |
| Jan 17, 1:21 PM MST | Winter Weather Advisory | RIW | Lincoln, Park, Teton | 34 hr |
Nearby
High Wind Warnings in Wyoming, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.